MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; SALINE VASCULAR ACCESS FLUSH WITH INTEGRATED ALCOHOL DISINFECTANT DEVICE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; SALINE VASCULAR ACCESS FLUSH WITH INTEGRATED ALCOHOL DISINFECTANT DEVICE
Catalog Number 303191
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided by the initial reporter: material: 303191, batch#: 5105648.Rcc received a complaint via phone.Customer states that when the nurse was flushing her iv line with the 10ml posiflush, she started getting a plastic taste in her mouth.Shortly after that, she had a hard time breathing as she is allergic to plastic.Lot number: 5105648.Additional information received on 22-oct-2025: hi, thank you for the follow up.Date of occurrence on (b)(6) 2025.During the iv line flush process with the bd posiflush safe scrub product, i experienced the foul odor/taste in my pharyngeal area on the same side as the iv flush wich resulted in lung congestion requiring the use of my albuterol inhaler.I reported this experience to 2 nurses as well as the nurse manager who was on call.I experienced this several times on (b)(6) 2025 and refused further use of this bd product to flush my iv line.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for the product and symptom.With no actual sample analysis, a probable root cause could not be offered.
 
Event or Problem Description
No additional information.

Brand Name
BD POSIFLUSH
Common Device Name
SALINE VASCULAR ACCESS FLUSH WITH INTEGRATED ALCOHOL DISINFECTANT DEVICE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23478485
Report Number1911916-2025-00719
Device Sequence Number13325040
Product Code QTI
UDI-Device Identifier00382903031917
UDI-Public(01)00382903031917(17)280421(10)5105648
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number303191
Device Lot Number5105648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown